Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 588, NWS Jackson, MS

November 15, 2005Carroll County, Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 15, 2005, 2:15 PM CST for Carroll County, Holmes County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 2:15 PM CST (20:15 UTC)
Expired
Nov 15, 2005, 2:35 PM CST
In force
20 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Carroll County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 152015
SVRJAN
MSC015-051-152100-
/O.NEW.KJAN.SV.W.0588.051115T2015Z-051115T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 300 PM CST

* AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 6 MILES SOUTH OF BLACKHAWK...OR ABOUT 14
  MILES NORTHWEST OF DURANT...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VAIDEN BY 235 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3344 8979 3342 8978 3341 8966 3331 8966
      3329 8971 3318 8979 3326 9014 3328 9016
      3358 8979

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 152035
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST TUE NOV 15 2005

MSC015-051-152045-
/O.CAN.KJAN.SV.W.0588.000000T0000Z-051115T2100Z/
CARROLL MS-HOLMES MS-
235 PM CST TUE NOV 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR HOLMES AND CARROLL COUNTIES IS
CANCELLED...

LAT...LON 3344 8979 3342 8978 3341 8966 3331 8966
      3329 8971 3318 8979 3326 9014 3328 9016
      3358 8979

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 1:05 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 15, 1:05 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CST TUE NOV 15 2005

.DISCUSSION...
MESOSCALE UPDATE...WARM ADVECTION SHRA/TSRA CONTINUE TO DEVELOP AND
GRADUALLY INTENSIFY ACROSS WRN SECTIONS OF FORECAST AREA. 18Z
SOUNDINGS REVEAL AN INTERESTING SCENARIO ACROSS REGION. 18Z JAN
SOUNDING HAS WARMED SOMEWHAT IN THE MID LEVELS WITH A WEAK MID LEVEL
CAP HAVING DEVELOPED. FARTHER SW...LCH SOUNDING IS QUITE UNSTABLE
WITH SBCAPE NEAR 3000 J/KG...BUT FAIRLY WEAK WIND PROFILE. MID LEVEL
WINDS MUCH STRONGER TO THE NW WHERE LZK HAD 65 KT AT 500 MB ON 18Z
SOUNDING.

18Z RUC WOULD SEEM TO IMPLY THAT BEST OVERLAY OF LOW LEVEL SHEAR AND
INSTABILITY WILL OCCUR OVER AREAS GENERALLY N/E OF I-55 AND I-20.
MLCAPE VALUES APCHG 1500 J/KG EXPECTED OVER THIS AREA ALONG WITH 0-1
KM SR HELICITY VALUES IN EXCESS OF 200 M2/S2. DEEP LAYER
SHEAR/DYNAMICS ALSO SHOULD IMPROVE AS 20-40M 500 MB HEIGHT FALLS
OCCUR THIS AFTERNOON AND EVENING. OVERALL...THIS AREA EXPECTED TO
HAVE MOST SIGNIFICANT RISK OF TORNADIC ACTIVITY IN OUR FORECAST AREA
DURING THE 21Z TO 00Z TIMEFRAME AS CELLS OVER WESTERN SECTIONS
BUILD/MOVE INTO NE AREAS AND INTENSIFY.

FARTHER S/W...MAIN RISK OF SEVERE WEATHER WILL LIKELY BE WITH THE
LINE OF STORMS FORMING RIGHT ALONG THE FRONT. NEAR SURFACE WINDS
HAVE VEERED AROUND SOMEWHAT OVER AR/LA...WHICH IS LIKELY DECREASING
THE SIGNIFICANT TORNADIC THREAT ASSOCIATED WITH PREFRONTAL STORMS
THERE. AS LINE OF STORMS SWEEPS ACROSS REGION...MAIN THREAT WILL BE
DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO WITH LEWP/BOW
STRUCTURES. TIMING OF FRONT/SQUALL LINE LOOKS TO BE 22Z-00Z GRENADA
TO VICKSBURG...00Z-02Z STARKVILLE TO JACKSON METRO TO NATCHEZ...
02Z-05Z ALONG THE INTERSTATE 59 CORRIDOR.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ026-MSZ027-
     MSZ028-MSZ029-MSZ032-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-
     MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-MSZ060-
     MSZ061.

     WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ034-MSZ035.

LA...LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-ARZ075.

&&
Hazardous weather outlook, Nov 15, 11:24 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CST TUE NOV 15 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161724-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1124 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS PARTS OF
THE LOWER MISSISSIPPI VALLEY LATER TODAY INTO THIS EVENING.
DAMAGING WINDS AND TORNADOES WILL BE THE PRIMARY SEVERE WEATHER
RISKS...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER NORTH OF A
LINE FROM WINNSBORO LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTERNOON AS INSTABILITY INCREASES AND A POTENT UPPER LEVEL
SYSTEM APPROACHES. A SQUALL LINE WILL DEVELOP ALONG THE FRONT AND
PUSH THROUGH THE REGION FROM LATE AFTERNOON THROUGH MIDNIGHT.
AHEAD OF THE SQUALL LINE THERE WILL LIKELY BE DISCRETE CELLS
DEVELOP WITH A HIGH POTENTIAL FOR THEM TO BECOME SUPERCELL
THUNDERSTORMS. THE INITIAL SEVERE WEATHER RISK WILL COME FROM
THESE SUPERCELL STORMS. ANY OF THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE TORNADOES...STRONG DAMAGING WINDS...AND
LARGE HAIL. ADDITIONALLY...SEVERAL PARAMETERS ARE COMING TOGETHER
FOR ANY OF THESE CELLS TO PRODUCE SIGNIFICANT SEVERE
WEATHER...INCLUDING LONG TRACK STRONG TORNADOES. THIS ENHANCED
TORNADO RISK IS MAINLY FOR AREAS NORTH OF A LINE FROM WINNSBORO
LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. THIS SEVERE
ACTIVITY MAY BEGIN AS EARLY AS 1 PM FOR WESTERN AREAS AND LAST
INTO THE EVENING AS STORMS AND THE SQUALL LINE PUSH EAST.

BY LATE AFTERNOON...THE SQUALL WILL BE ENTERING THE NORTHWEST
PORTION OF THE AREA AND STEADILY PUSH EAST THROUGH THE EVENING.
DURING THIS TIME...AN AREA FROM LEXINGTON TO MACON MISSISSIPPI
WILL HAVE AN ENHANCED TORNADO RISK WITH SOME TORNADOES
POTENTIALLY STRONG. THE REST OF THE REGION WILL SEE THE SEVERE
LINE OF STORMS MOVE THROUGH WITH THE RISK OF DAMAGING
WINDS...TORNADOES AND HAIL. THE SEVERE WEATHER LOOKS TO EXIT THE
REGION AROUND MIDNIGHT.

...NON PRECIPITATION...
SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING
STRONG COLD FRONT. A WIND ADVISORY IS IN EFFECT TODAY OVER
PORTIONS OF SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI WHERE
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR AN AREA
GENERALLY WEST OF A LINE FROM EUPORA TO JACKSON TO BUDE WHERE
SUSTAINED WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY...
IN WAKE OF THE FRONT...HIGH PRESSURE IS EXPECTED TO BRING A
COLDER AND DRIER AIRMASS INTO THE LOWER MISSISSIPPI VALLEY.  AS
THE HIGH SETTLES OVER THE AREA WEDNESDAY NIGHT...DIMINISHING WIND
SPEEDS AND GENERALLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL
RAPIDLY AFTER SUNSET.  BY THURSDAY MORNING...MOST PLACES ACROSS
EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MISSISSIPPI
SHOULD SEE TEMPERATURES IN THE MIDDLE AND UPPER 20S.

...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:55 AM CSTWind AdvisoryJANBolivar, Humphreys, Leflore, Sunflower, Washington16 hr
Nov 15, 3:11 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery49 min
Nov 15, 3:30 PM CSTSevere Thunderstorm WarningJANCopiah, Jefferson60 min
Nov 15, 3:39 PM CSTSevere Thunderstorm WarningJANBolivar66 min
Nov 15, 3:58 PM CSTSevere Thunderstorm WarningJANHinds, Warren62 min
Nov 15, 4:08 PM CSTTornado WarningJANHinds52 min
Nov 15, 4:21 PM CSTSevere Thunderstorm WarningJANChoctaw, Webster54 min
Nov 15, 4:22 PM CSTSevere Thunderstorm WarningJANSunflower53 min
Nov 15, 4:31 PM CSTTornado WarningJANBolivar, Sunflower29 min
Nov 15, 4:43 PM CSTSevere Thunderstorm WarningJANClaiborne32 min
Nov 15, 4:46 PM CSTTornado WarningJANMadison44 min
Nov 15, 4:47 PM CSTTornado WarningJANLeflore43 min
Nov 15, 5:00 PM CSTSevere Thunderstorm WarningJANCopiah45 min
Nov 15, 5:08 PM CSTSevere Thunderstorm WarningJANAdams67 min
Nov 15, 5:12 PM CSTTornado WarningJANLeflore, Sunflower48 min
Nov 15, 5:33 PM CSTSevere Thunderstorm WarningJANHumphreys42 min
Nov 15, 5:34 PM CSTSevere Thunderstorm WarningJANHinds26 min
Nov 15, 5:39 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery56 min
Nov 15, 5:44 PM CSTSevere Thunderstorm WarningJANClay, Lowndes46 min
Nov 15, 5:53 PM CSTTornado WarningJANLowndes37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.